Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 107, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 25, 2007, 3:32 PM CDT for Marshall County, Tennessee. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2007, 3:32 PM CDT (20:32 UTC)
- Expired
- Aug 25, 2007, 4:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Marshall County, TN
The radar
The Nashville radar (KOHX), 85 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 3:45 PM CDT | HAIL 1 | Lewisburg, TN | TRAINED SPOTTER REPORTS QUARTER SIZE HAIL IN LEWISBURG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 375 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 252032 SVROHX TNC117-252115- /O.NEW.KOHX.SV.W.0107.070825T2032Z-070825T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 332 PM CDT SAT AUG 25 2007 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARSHALL COUNTY IN TENNESSEE... THIS INCLUDES THE CITY OF LEWISBURG... * UNTIL 415 PM CDT * AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR LEWISBURG...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEWISBURG BY 345 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3560 8689 3543 8695 3533 8665 3559 8664 $$ 31
1 follow-up statement
000 WWUS54 KOHX 252051 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 351 PM CDT SAT AUG 25 2007 TNC117-252115- /O.CON.KOHX.SV.W.0107.000000T0000Z-070825T2115Z/ MARSHALL TN- 351 PM CDT SAT AUG 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR CENTRAL MARSHALL COUNTY... AT 345 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR LEWISBURG...MOVING EAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL MARSHALL COUNTY AT 410 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3560 8689 3543 8695 3533 8665 3559 8664 $$ 31
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:30 PM CDT, 2 minutes earlier.
Area forecast discussion, Aug 25, 3:30 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 330 PM CDT SAT AUG 25 2007 .SHORT TERM (THROUGH MON)... KOHX-88D WAS SHOWING SCATTERED SHOWERS AND A FEW STORMS IN SOUTH MID TN. DRIER AIR MIXED DOWN IN NORTH MID TN THIS AFTERNOON...BUT STILL EXPECT SCATTERED ACTIVITY TO DEVELOP NORTH OF INTERSTATE 40 LATER THIS EVENING WITH A FRONTAL BOUNDARY MOVING IN. THE FRONT MAY SLOW DOWN AS UPR WAVE MOVES EAST FM AR AND WILL KEEP SCATTERED SHOWERS AND THUNDERSTORMS OVERNIGHT MOST AREAS. SFC HIGH PRES MOVES INTO THE GREAT LAKES REGION SUN...WITH NORTH FLOW ACR MID TN AND TEMPS 5 TO 10 DEGREES COOLER. DRY PATTERN CONTINUES MON WITH WARMER TEMPS. .LONG TERM (TUE-SAT)... WARM H5 RIDGE COMES BACK AGAIN WITH WARMER TEMPS TUE-WED. ANOTHER FRONTAL BOUNDARY IS EXPECTED TO MOVE ACR MID TN WED NIGHT...AND WILL ACCOUNT FOR A SLIGHT CHC THUNDER. MORE MOISTURE STREAMS OVR THE FRONT FM THE LWR MS VLY...AND WILL KEEP PCPN CHC INTO FRI. LONG TERM MODELS SHOW MUCH COOLER H8 AIR FRI-SAT...WITH TEMPS HELD INTO THE 80S. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 72 91 71 94 / 40 10 10 10 CLARKSVILLE 68 90 64 94 / 30 10 10 10 CROSSVILLE 65 84 65 89 / 50 30 10 10 COLUMBIA 71 93 71 95 / 30 10 10 10 LAWRENCEBURG 70 93 71 95 / 30 10 10 10 WAVERLY 69 93 67 95 / 30 10 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Aug 25, 2:04 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 204 PM CDT SAT AUG 25 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-261915- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 204 PM CDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FRONTAL BOUNDARY IS EXPECTED TO MOVE INTO SOUTHERN MIDDLE TENNESSEE TONIGHT. AHEAD OF THE FRONT...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...MAINLY IN SOUTHERN MIDDLE TENNESSEE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED. 04
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 9:37 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 33 min |
| Aug 24, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 35 min |
| Aug 24, 9:56 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 34 min |
| Aug 24, 10:37 PM CDT | Areal Flood Advisory | OHX | Rutherford | 3 hr |
| Aug 24, 10:42 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.